Hail, Hardin
- When
- September 29, 1:54 PM CST
- Where
- Hardin County, 3.84 mi ENE of Sour Lake
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.150, -94.340
An approaching cold front helped produce severe thunderstorms with large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
An approaching cold front helped produce severe thunderstorms with large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Sep 29, 11:30 AM CST, 2 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1230 PM CDT THU SEP 29 2011 .DISCUSSION... FOR THE 29/18Z TAF ISSUANCE. && .AVIATION... ATMOSPHERE SEEMS TO BE LESS MOIST AND NOT QUITE AS UNSTABLE AS THIS TIME YESTERDAY. STILL WITH SOME DAYTIME HEATING AND LEFT OVER OUTFLOW BOUNDARIES...ISOLATED SHOWERS OR STORMS WILL HAVE A CHANCE TO DEVELOP DURING THE AFTERNOON SO WILL INCLUDE CB IN CLOUD GROUPS UNTIL ABOUT 30/01Z. A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA VERY LATE TONIGHT AND EARLY FRIDAY MORNING WITH NORTHERLY WINDS INCREASING BETWEEN 30/12Z AND 30/14Z. MAY BE SOME PATCHY FOG AT SOUTHERN TAF SITES WITH BRIEF MVFR VISIBILITY RESTRICTIONS DURING THE OVERNIGHT BEFORE THE FRONT MOVES THROUGH. RUA && .PREV DISCUSSION... /ISSUED 1117 AM CDT THU SEP 29 2011/ DISCUSSION... DIFFUSE NNW TO SSE ORIENTED STATIONARY FRONT EXTENDS ACROSS C AND SC LA...WITH DEWPTS IN THE UPPER 60S EAST OF THE BOUNDARY...WITH LOWER 70S TO THE WEST. CURRENT RADAR SHOWS DISSIPATING SHRA/TSRA OVER COASTAL SC LA AND ADJACENT VERMILION ANS ATCHAFALAYA BAYS. WITH THE BOUNDARY EXPECTED TO REMAIN ACROSS THE REGION...ISO SHRA/TSRA CAN BE EXPECTED ACROSS THE REGION...WITH SCT SHRA/TSRA OVER THE COASTAL PARISHES AND ADJACENT COASTAL WATERS. FOR TEMPERATURES...BUMPED UP AFTERNOON HIGHS A COUPLE OF DEGREES...EXPECTING MID 90S ALONG AND NORTH OF I-10...WITH UPPER 90S OVER INLAND SE TX ACROSS TYLER...NORTHERN JASPER & NEWTON COUNTIES. UPDATES ALREADY OUT. DML PREV DISCUSSION... /ISSUED 303 AM CDT THU SEP 29 2011/ DISCUSSION...PERSISTENT CLUSTER OF STORMS OVER LOWER ACADIANA HAVE BEEN SLOWLY DISSIPATING DURING THE OVERNIGHT HOURS. SCATTERED TO NUMEROUS STORMS HAD DEVELOPED ON WEDNESDAY EVENING ACROSS MUCH OF SOUTHWEST LOUISIANA BUT DISSIPATED DURING THE EVENING. MAIN FORECAST ISSUE WILL BE DETERMINING THE POSITION OF QUASI-STATIONARY BOUNDARY ESPECIALLY LATER TODAY. FOR NOW...WILL FORECAST LOW CHANCE POPS FOR AREA MOST OF AREA TODAY...SLIGHTLY HIGHER POPS OVER LOWER ACADIANA. MODELS ARE IN CONSENSUS BRINGING A SECOND FRONT THROUGH THE AREA ON FRIDAY. THIS WILL BRING DRIER AIR TO THE REGION BEGINNING FRIDAY WITH SEASONABLY MILD DAYS AND COOL NIGHTS EXPECTED THROUGH THE WEEKEND AND CONTINUING THROUGH EARLY NEXT WEEK. HIGH PRESSURE OVER THE EASTERN U.S. WILL PERSIST THROUGH MUCH OF NEXT WEEK. THIS WILL BRING A TRANSITION TO EASTERLY FLOW AND SLOW MODERATION IN TEMPERATURES. MOISTURE RETURN WITH EASTERLY FLOW MAY BECOME SIGNIFICANT ENOUGH FOR SOME SHOWERS BY THE MIDDLE OR LATER PART OF NEXT WEEK. FOR NOW...WILL KEEP POPS OUT OF FORECAST FOR NEXT WEEK. MARINE...SURGE OF DRIER AIR ON FRIDAY WILL LIKELY INCREASE WINDS OFFSHORE. THINK SCEC CONDITIONS ARE LIKELY FROM FRIDAY INTO SATURDAY WITH LOW END SCA CONDITIONS POSSIBLE. MODERATE EASTERLY FLOW IS EXPECTED EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... KLCH 94 69 87 56 81 / 20 20 20 10 10 KBPT 95 70 88 59 81 / 20 20 20 10 10 KAEX 96 64 86 53 80 / 20 20 10 10 10 KLFT 94 68 87 55 80 / 20 20 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 416 AM CDT THU SEP 29 2011 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180-201-215-216-259>262-300930- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 416 AM CDT THU SEP 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...LA...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA... SOUTHEAST TEXAS AND TX. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. MOST OF THE ACTIVITY WILL BE ALONG AND SOUTH A OF FRONTAL BOUNDARY THAT WILL HOVER OVER SOUTHERN LOUISIANA. MORE NUMEROUS STORMS MAY DEVELOP ESPECIALLY ALONG THE I10 CORRIDOR AND COASTAL PARISHES OF SOUTHWEST AND SOUTH CENTRAL LOUISIANA. THE CHANCE FOR SEVERE WEATHER REMAINS LOW. HOWEVER...A FEW STORMS MAY APPROACH SEVERE LIMITS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER HAZARDS. LOCALIZED HEAVY RAIN AND FREQUENT LIGHTNING WILL BE LIKELY WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SECOND COLD FRONT WILL MOVE THROUGH AREA ON FRIDAY. DRIER AND COOLER WEATHER IS EXPECTED THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. OVER THE COASTAL WATERS...MODERATE TO STRONG OFFSHORE WINDS WILL DEVELOP IN THE WAKE OF THE FRONT LATE FRIDAY...ALONG WITH BUILDING SEAS. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 152 PM CDT THU SEP 29 2011 TXZ201-291930- HARDIN TX- 152 PM CDT THU SEP 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR HARDIN COUNTY UNTIL 230 PM CDT... AT 147 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS 2 MILES SOUTHEAST OF KOUNTZE...MOVING SOUTHEAST AT 5 MPH. * THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... ALONG HIGHWAY 69 BETWEEN KOUNTZE AND LUMBERTON THROUGH 2:15 PM. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. LAT...LON 3047 9413 3018 9426 3027 9440 3052 9435 RUA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
230 PM CDT THU SEP 29 2011
TXZ201-215-292015-
HARDIN TX-JEFFERSON TX-
230 PM CDT THU SEP 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN AND JEFFERSON COUNTIES
UNTIL 315 PM CDT...
AT 224 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS OVER SOUTH CENTRAL HARDIN
COUNTY...ABOUT 5 MILES WEST OF LUMBERTON...MOVING SOUTHEAST AT 10
MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
SOUR LAKE AND BEVIL OAKS AT 250 PM
THE PRIMARY THREATS FROM THESE STORMS ARE CONTINUOUS LIGHTNING...PEA
TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD
DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER
IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3031 9428 3016 9417 3011 9445 3011 9446
3024 9451
RUAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
246 PM CDT THU SEP 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 4 NE SOUR LAKE 30.18N 94.36W
09/29/2011 E0.50 INCH HARDIN TX PUBLIC
HAIL REPORTED IN THE PINERIDGE AREA.
&&
MOGGEDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 252 PM CDT THU SEP 29 2011 TXZ215-216-292030- JEFFERSON TX-ORANGE TX- 252 PM CDT THU SEP 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND ORANGE COUNTIES UNTIL 330 PM CDT... AT 247 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF ORANGEFIELD...MOVING SOUTHEAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ORANGEFIELD AND ORANGE BY 315 PM... BRIDGE CITY BY 325 PM... THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 2994 9389 3010 9395 3018 9378 3005 9372 RUA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 254 PM CDT THU SEP 29 2011 TXZ180-292045- TYLER TX- 254 PM CDT THU SEP 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR TYLER COUNTY UNTIL 345 PM CDT... AT 252 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES SOUTHWEST OF IVANHOE...MOVING SOUTHEAST AT 10 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... IVANHOE BY 305 PM... HILLISTER BY 325 PM... THE PRIMARY THREATS FROM THIS STORM ARE CONTINUOUS LIGHTNING...PEA TO NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3064 9424 3054 9453 3064 9457 3075 9435 RUA
The Houston radar (KHGX), 104 km away, was scanning. The volume nearest the first event began at 19:54 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 348539, 348540.